Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 71, NWS Corpus Christi, TX

June 15, 2004San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 15, 2004, 5:14 PM CDT for San Patricio County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2004, 5:14 PM CDT (22:14 UTC)
Expired
Jun 15, 2004, 6:15 PM CDT
In force
61 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 33 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1984 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 152214
SVRCRP
TXC409-152315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 PM CDT TUE JUN 15 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SAN PATRICIO COUNTY IN TEXAS

* UNTIL 615 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG THE REFUGIO-SAN PATRICIO COUNTY LINE
  MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. PAUL AROUND 600 PM CDT...
  SINTON AROUND 615 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF QUARTERS...

SEEK A STURDY SHELTER IMMEDIATELY STAY AWAY FROM WINDOWS.


LAT...LON 2813 9740 2815 9753 2812 9758 2813 9773
          2799 9772 2791 9743 2808 9734

$$

MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:15 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 15, 2:15 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT TUE JUN 15 2004

.SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CONVECTION WILL
INCREASE OVER THE NORTHEASTERN COUNTIES THIS AFTERNOON AS VORT
MAXIMA EMBEDDED IN THE UPPER-LEVEL FLOW...DAYTIME HEATING AND
BOUNDARY INTERACTIONS COME TOGETHER. WILL HAVE TO MONITOR THE
POTENTIAL FOR FLASH FLOODING OVER VICTORIA COUNTY...WHERE 3 HOUR FFG
NUMBERS ARE 1.5 INCHES.  MAY ALSO SEE THESE STORMS PULSE UP AND
PRODUCE MARGINALLY SEVERE HAIL.  QUASI-STATIONARY UPPER-LEVEL LOW
THAT IS HELPING TO TRIGGER THIS ACTIVITY IS STILL NOT SHOWING ANY
SIGNS OF MOVING TO THE NORTH...BUT THIS SHOULD BEGIN TO OCCUR THIS
EVENING.  WITH THAT IN MIND...WILL TAPER OFF POPS BEGINNING
TONIGHT.  WILL KEEP LOW-END CHANCE POPS IN THE NORTHEAST THROUGH
TOMORROW AFTERNOON HOWEVER...AS SEA-BREEZE SHOULD HELP TO AT LEAST
PRODUCE A FEW THUNDERSTORMS. WILL AGREE WITH PREVIOUS SHIFT AND
UNDERCUT MAV/MET LOWS FOR WEDNESDAY MORNING.  RAIN-COOLER AIR IN THE
EAST AND PARTLY CLOUDY/LIGHT WIND CONDITIONS ELSEWHERE SHOULD ALLOW
TEMPS TO DROP OFF A BIT MORE THAN THE MODELS WILL SUGGEST.  NO FLAGS
ARE ANTICIPATED OVER THE WATERS THROUGH THE FIRST PERIOD...BUT WINDS
WILL BE COMING UP TO AROUND 15 KNOTS TONIGHT.  WILL LET NEXT SHIFT
MONITOR THE POSSIBILITY OF SCEC CONDITIONS LATER.

&&

.LONG-TERM (THURSDAY THROUGH TUESDAY)...GFS/ETA CONTINUES TO PROG
THE UPPER LOW TO DISSIPATE BY THURSDAY NGT...ALONG WITH LOWER PW
VALUES. NEVERTHELESS...WL RETAIN LOW POPS OVR THE NERN CWFA FOR
THURSDAY AFTN. OF THE CWFA...EXPECT THE UPPER RIDGE/DRY CONDITIONS
TO PERSIST FRI-MON...OWING TO CONVERGENCE IN THE UPPER HEIGHTS
BETWEEN THE NOGAPS/CANADIAN/GFS SOLNS. NOGAPS/GFS PROGS AN UPPER
TROUGH TO DIG INTO THE WRN CONUS BY MONDAY. ANTICIPATE INCREASING
MSTR IN ADVANCE OF THIS SYSTEM TUES...CONSISTENT WITH THE GFS. HWR
WL NOT INTRODUCE CONVECTION TO THE CWFA TUE OWING TO THE UPPER
RIDGE. HWR WL LOWER MAX TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI  74  92 76 90 / 20 20 10 10
VICTORIA        71  90 74 89 / 40 40 30 20
LAREDO          77 101 78 98 / 00 00 00 00
ALICE           72  96 74 95 / 20 20 10 00
ROCKPORT        77  89 78 84 / 30 30 20 10
COTULLA         72  97 74 94 / 00 05 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

94/MJ...SHORT-TERM
87/WC...LONG-TERM
Hazardous weather outlook, Jun 15, 5:10 AM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 AM CDT TUE JUN 15 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-152100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
510 AM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW NEAR THE SOUTHEAST TEXAS COAST WILL BRING
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE VICTORIA CROSSROADS REGION
AND NORTHERN PORTIONS OF THE COASTAL BEND AND THE ADJACENT COASTAL
WATERS THROUGH TONIGHT. THE REMAINDER OF THE COASTAL BEND AND
ADJACENT COASTAL WATERS WILL EXPERIENCE SCATTERED SHOWERS AND
THUNDERSTORMS. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE EASTERN RIO GRANDE PLAINS WITH THE WESTERN RIO GRANDE
PLAINS REMAINING DRY.

SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINS...STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING...ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND THE
NORTHERN COASTAL BEND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BB/TMT

In the hours before

Special weather statement, Jun 15, 2:46 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
246 PM CDT TUE JUN 15 2004

TXZ234-247-152030-
CALHOUN-VICTORIA-
246 PM CDT TUE JUN 15 2004

...A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS CALHOUN AND
VICTORIA COUNTIES THROUGH 330 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING ACROSS MOST OF VICTORIA
COUNTY AND BACK TWOARDS POINT COMFORT IN CALHOUN COUNTY.
THE CLUSTER OF STRONG THUNDERSTORMS WAS SLOWLY DRIFTING SOUTH AT
AROUND 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT POINT
COMFORT...PORT LAVACA...BLOOMINGTON...PLACEDO...KAMAY...DACOSTA...
TELFERNER AND VICTORIA.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DIME SIZE HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT
LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES UP TO TWO INCHES AN
HOUR.

MB
Local storm report, Jun 15, 3:39 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            VICTORIA                28.82N 96.98W
06/15/2004                   VICTORIA           TX   LAW ENFORCEMENT

            WATER COVERED THE STREETS ACROSS PORTIONS OF THE CITY OF
            VICTORIA.

&&

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:02 PM CDTSevere Thunderstorm WarningCRPRefugio58 min
Jun 15, 2:51 PM CDTFlash Flood WarningCRPVictoria114 min
Jun 15, 5:50 PM CDTSpecial Marine WarningCRP85 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.